[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance
 
 

Re: [IPk] More creaking bits...<G>



>Back on steroids for asthma (better than going into hospital!), steroid
>cream for eczema that is on persistent flare-up mode at present.  Any
>suggestions as to what triggers this?

Sorry to hear about your creaking bits, Rhoda 8-/

I don't know what I'm talking about, so ignore this or tell me it 
sounds obviously wrong, but when I was in hospital Sep 2002 having my 
brain tumour urgently attended to, I was put on all sorts of crazy 
drugs. Very high doses of steroids apparently, trying to get 
inflammation of the brain tumour to reduce so they could operate. My 
BG levels went crazy. The hospital told me that even in people 
without diabetes, the BG levels can go very high. The implication was 
that it is a sort of drug-induced Type 2 diabetes: ie lots of insulin 
in your body, but the body doesn't use the insulin properly. The 
hospital were unconcerned, as the benefit of the steroids was that it 
saved my life; the cost of high BG levels is if they are high for a 
long period of time. If you are on steroids all the time, I have no 
idea what havoc that may play with diabetes control...

John
(whose latest bout of chemotherapy poisoning finishes tonight. Yippee!)
-- 
mailto:email @ redacted
http://www.webshowcase.net/johnneale
.
----------------------------------------------------------
for HELP or to subscribe/unsubscribe/change list versions,
contact: HELP@insulin-pumpers.org